MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2608-6
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during ent (ear, nose, and throat) operation, the two devices' tips were rotating and getting stuck.As a result, the operating surgeon's hand was burned.The two devices were replaced in order to complete the case.
 
Additional Manufacturer Narrative
D10 concomitant product: e2608-6, e2608-6 15cm disp h/s suct coag 8frx25 (lot#s24ke004).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the button tactile is poor, difficult to press the button.Self-activation test failed as the device triggers the resistor box.The device was detected by the lab generator.As soon as the device was plugged in, the error e322 message appears indicating the hand switch is pressed.Device was disassembled and a wire failure was found.The wire damage likely is the cause of the device alarm.The reported conditions were not replicated.The device was brought to the attention of manufacturing.They determined the damage to the device was unlikely done during the manufacturing process.It was reported that the device was difficult to assemble and caused a device-related burn.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected unreported conditions: of cable/wire damage and button/switch failure.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d4 (udi), d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based on all information received.The device was available for evaluation.Visual inspection found no notable conditions.However, the button exhibited poor tactile response and was difficult to press.The device failed the self-activation test, as it triggered the resistor box.Despite this, the device was detected by the lab generator.Upon connection, an e322 error message appeared.The device was disassembled, and wire failure was identified.This wire failure is likely the root cause of the device alarm.It was reported that the device was difficult to assemble and caused a device-related burn.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation did identify unreported conditions, including cable/wire damage and button/switch failure.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21808334
Report Number3006451981-2025-00037
Device Sequence Number7350756
Product Code GEI
UDI-Device Identifier20884521039015
UDI-Public(01)20884521039015(17)291011(10)S24KE004
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K791752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2608-6
Device Catalogue NumberE2608-6
Device Lot NumberS24KE004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer07/12/2025
08/06/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date07/14/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexUnknown